Tight Closure

  • Melvin Hochster
  • Craig Huneke
Part of the Mathematical Sciences Research Institute Publications book series (MSRI, volume 15)

Abstract

Throughout this paper all rings are commutative, with identity, and Noetherian, unless otherwise specified. We will summarize many of the results in [H-H] concerning the theory of tight closure and prove several basic theorems using this theory in characteristic p, including the theorem of Briançon-Skoda that the integral closure of the nth power of an n-generator ideal of a regular ring is contained in the ideal, the monomial conjecture, the syzygy theorem, and that summands of regular rings are Cohen-Macaulay (C-M).

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [B]
    J.-F. Boutot, Singularités rationelles et quotients par les groups réductifs, Invent. Math. 88 (1987), 65–68.MathSciNetMATHCrossRefGoogle Scholar
  2. [BS]
    J. Briançon and H. Skoda, Sur la cloture intégrale d’un idéal de germes de fonctions holomorphes en un point de Cn, C.R. Acad. Sci. Paris Ser. A 278 (1974), 949–951.MathSciNetMATHGoogle Scholar
  3. [EG]
    G. Evans and P. Griffith, The syzygy problem, Annals of Math. 114 (1981), 323–353.MathSciNetMATHCrossRefGoogle Scholar
  4. [FW]
    R. Fedder and K. Watanabe, A characterization of F-regularity in terms of F-purity, preprint (1987).Google Scholar
  5. [H]
    M. Höchster, Canonical elements in local cohomology modules and the direct summand conjecture, J. of Algebra 84 (1983), 503–553.CrossRefGoogle Scholar
  6. HH] M. Höchster and C. Huneke, Tight closure, invariant theory, and the Briançon- Skoda theorem, in preparation.Google Scholar
  7. [HR1]
    M. Höchster and J. Roberts, Rings of invariants of reductive groups acting on regular rings are Cohen-Macaulay, Advances in Math. 13 (1974), 115–175.MathSciNetCrossRefGoogle Scholar
  8. [HR2]
    M. Höchster and J. Roberts, The purity of Frobenius and local cohomology, Advances in Math. 21 (1976), 117–1722.MathSciNetCrossRefGoogle Scholar
  9. [K]
    G. Kempf, The Höchster-Roberts theorem of invariant theory, Michigan Math. J. 26 (1979), 19–32.MathSciNetMATHCrossRefGoogle Scholar
  10. [Ku]
    E. Kunz, Characterizations of regular local rings of characteristic p, Amer. J. Math. 41 (1969), 772–784.MathSciNetCrossRefGoogle Scholar
  11. [LS]
    J. Lipman and A. Sathaye, Jacobian ideals and a theorem of Briançon-Skoda, Michigan Math. J. 28 (1981), 100–222.MathSciNetGoogle Scholar
  12. [LT]
    J. Lipman and B. Teissier, Pseudo-rational local rings and a theorem of Briançon- Skoda about integral closures of ideals, Michigan Math. J. 28 (1981), 97–116.MathSciNetMATHCrossRefGoogle Scholar
  13. [NR]
    D. G. Northtcott and D. Rees, Reductions of ideals in local rings, Proc. Cambridge Phil. Soc. 50 (1954), 145–158.CrossRefGoogle Scholar
  14. [PS]
    C. Peskine and L. Szpiro, Dimension projective finie et cohomologie locale, I.H.E.S. Pubi. Math. 42 (1973), 323–395.Google Scholar
  15. W] K. Watanabe, Study of F-purity in dimension two, preprint, Tokai Univ. Hirat- suka, 259–12, Japan.Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1989

Authors and Affiliations

  • Melvin Hochster
    • 1
    • 2
  • Craig Huneke
    • 1
    • 2
  1. 1.Department of MathematicsUniversity of MichiganAnn ArborUSA
  2. 2.Department of MathematicsPurdue UniversityWest LafayetteUSA

Personalised recommendations